Gone wobbly walking last few days

Discussion in 'I care for a person with dementia' started by banger696, Dec 18, 2015.

  1. banger696

    banger696 Registered User

    Sep 17, 2015
    225
    North East
    Mum has been on Memantine tablets for about a month or more now and she has built up to the maximum dose of 20mg. Doc warned us of possible dizzyness and tiredness so advised to take them at night.

    But over the last few days about a week into the full dose of memantine she has become a bit unsteady on her feet. She hasnt mentioned any dizzyness but says she is tired.

    Could there be a connection with the tablets? She was using a single stick but now has had to resort to a frame and was wobbly about 8 weeks ago when she came out of hospital but then managed with a stick. Now she seems to be going backwards to unsteady again. Any ideas?

    Tim
     
  2. Shedrech

    Shedrech Volunteer Moderator

    Dec 15, 2012
    8,090
    Yorkshire
    Hi banger 696
    my dad changed from Donepezil to Memantine fairly recently and did have spells of being zonked out and unsteady - so there may be a link to the meds - however he seems to have periods of tiredness and being less steady at regular intervals, so could just be how it is in general - sometimes he walks just holding onto the wall rails, at others uses one stick and sometimes needs a frame - he does, though, often complain about being dizzy (all this well before the new meds)
    if you are in any doubt, I would mention it to your mum's GP/consultant, definitely if she gets worse
    best wishes
     
  3. lin1

    lin1 Registered User

    Jan 14, 2010
    9,320
    Female
    East Kent
    #3 lin1, Dec 19, 2015
    Last edited: Dec 19, 2015
    Hi, I suggest you speak to the GP , it may be that the higher dose is affecting your mum and a spell back on the lower does before trying the higher dose again or perhaps staying on the lower dose would be best for your mum.

    It would also be a good idea to check if mum has an infection UTIs (urinary tract infection) or a chest infection as often what seems to be a sudden downturn in can be caused by an infection.
     
  4. banger696

    banger696 Registered User

    Sep 17, 2015
    225
    North East
    Today she has discarded her frame and been toddling around with a stick, although I do wish the dog would keep out of her way.

    Thanks for the advice.

    Tim
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.